MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31301180S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the target device cannot be detached from the implant.The nail was completely implanted, including proximal and distal locking.The target bar could no longer be disconnected via the nail retaining screw, so an attempt was made to remove the distal locking.However, the target bar was in the way, so an attempt was made to shorten it using a saw.Ultimately, the bar and nail were removed using a hammer.Replacement was available.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned devices were stuck as described in the event description.The device inspection revealed the following: the nail including set screw, the target device and the holding screw were returned in assembled condition.The reported cutting with a saw of the targeting device can be confirmed as the device is cut apart.At the lag screw and the locking screw hole are strong missdrilling marks visible.These damages may be a sign that the construct was under tension after the screws were inserted.The devices could be disassembled during the investigation by using an allen key in combination with a lever.This increased effort required to loosen the screw confirms the complaint.After the loosening some reddish residues at the thread of the nail holding screw were detected.In retrospect, it cannot be determined how these residues got onto the thread, as the device is normally assembled outside the patient.The inspection of the nail interface at the targeting arm has shown that the interface is in a very used condition, especially the holding ring is totally worn.After the disassembly the devices were decontaminated again and after that a functional test was performed.The devices could be assembled and disassembled with no issue.The complained malfunction could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the investigation.Most likely did a combination between different factors, like overtightening, too much pressure on the construct, residues on the thread and wear, lead to the reported event.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23839381
Report Number0008031020-2025-02185
Device Sequence Number9958354
Product Code HSB
UDI-Device Identifier04546540375124
UDI-Public(01)04546540375124(17)300531(10)K12B731
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31301180S
Device Lot NumberK12B731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale